Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Lake Charles, LA

August 8, 2017Hardin County, Jefferson County, Texas

NWS Lake Charles, LA issued this special weather statement at Aug 8, 2017, 2:10 AM CDT for Hardin County, Jefferson County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2017, 2:10 AM CDT (07:10 UTC)
Expired
Aug 8, 2017, 3:15 AM CDT
In force
65 min
Issued by
NWS Lake Charles, LA

Counties Hardin County, TX, Jefferson County, TX

The radar

The Lake Charles radar (KLCH), 95 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2017-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2017-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

527 
WWUS84 KLCH 080710
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
210 AM CDT TUE AUG 8 2017
 
TXZ180-201-215-216-080815-
Orange TX-Jefferson TX-Hardin TX-Tyler TX-
210 AM CDT TUE AUG 8 2017

...SIGNIFICANT WEATHER ADVISORY...

At 208 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Votaw to Batson to near Nome to near La
Belle to near Sabine Pass. Movement was northeast at 20 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Lumberton,
Vidor, Bridge City, Kountze, Sour Lake, Nome, Central Gardens, Sabine
Pass, Thicket, Saratoga, Hamshire, Wildwood, Bevil Oaks, China and
Rose City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3049 9454 3085 9462 3091 9460 3054 9441
      3032 9424 3003 9374 2998 9380 2999 9379
      3000 9379 2999 9386 2993 9386 2984 9395
      2968 9385 2968 9401 2976 9419 2994 9444
      3011 9445 3013 9461 3049 9473
TIME...MOT...LOC 0708Z 206DEG 18KT 3046 9472 3023 9460 3000 9442 2983
9416 2968 9384

$$

Rua

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 12:04 AM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 8, 12:04 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1204 AM CDT Tue Aug 8 2017

.DISCUSSION...
For the 07/08/17 0600 UTC TAF package.

&&

.AVIATION...
Upper trof over SE TX progged to move slowly SE and shear apart
over the next 24 HRS or so. Upstream convective development
already underway to the W and NW of Galveston Bay, with additional
activity over the SE TX/SW LA coastal waters and some isolated
showers farther inland. Another period of scattered to numerous
showers and thunderstorms is expected, with convection expected to
begin affecting KBPT and KLCH during the early morning hours,
then subsequently expanding east TWD Central LA and the Acadiana
terminals. IFR CIGS to again become an issue for KAEX for the
overnight hours, improving to VFR by mid morning. VFR away from
convection, with extensive use of VCSH/VCTS.

13

&&

.PREV DISCUSSION... /issued 939 PM CDT Mon Aug 7 2017/

UPDATE...
Areas of heavy rain producing showers and thunderstorms continue
this evening across portions of acadiana. This activity is
expected to weaken as it moves slowly off to the east over the
next couple of hours. The next wave of activity, collocated with
the upper level low feature to the west will begin impacting parts
of southeast Texas by early Tuesday morning. As with today, some
of these storms will have the potential to produce very heavy
rainfall that could lead to localized flash flooding. At
particular risk are areas that saw high rainfall totals today
including portions of Jefferson county as well as Iberia and
Vermilion parishes. Added heavy rainfall wording to the text
forecast products through Tuesday night. Also tweaked POPs for
Tuesday to better align with the latest observations and forecast
guidance, but the overall forecast philosophy remains unchanged.

Jones

PREV DISCUSSION... /issued 348 PM CDT Mon Aug 7 2017/

DISCUSSION...A cold front has moved into North Texas and South
Arkansas today with deep moisture pooled in south of the boundary
and over the local area. An upper level trough is also over
central sections of the country with embedded vorts affecting TX
and LA. The MCSs that were spawned by the upper disturbances last
night sent and outflow boundary into the East TX Lakes region this
morning. The combination of the boundary, ample moisture, and no
cap has allowed rain and thunderstorms to continue all morning and
afternoon over East TX.

This evening rain should decrease in coverage with the lose of
heating, however as tonight progresses look for more redevelopment
as additional convection over Texas responds to another incoming
disturbance aloft. Additional nocturnal convection will also move
in from the gulf. As with the convection today and over the past
few days, rain could be heavy at times. Another rainy day can be
expected on Tuesday as storms will likely be ongoing by sunrise
over a portion of the area.

Wednesday the weakening front will gradually return north and then
a ridge is expected to build in through the end of the week. While
afternoon storms are expected, this will more of a typical summer
pattern.

MARINE...A southeast to south flow is expected through the week
and coming weekend. Tropical Storm Franklin is expected to remain
well south of the region and generally not have any direct effects
on the northern gulf coast.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  75  85  73  88 /  50  80  50  50
LCH  77  87  77  90 /  40  70  40  50
LFT  76  87  76  90 /  50  60  40  50
BPT  75  87  75  90 /  50  70  40  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.

&&
Hazardous weather outlook, Aug 7, 4:41 AM CDT, 21 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
441 AM CDT Mon Aug 7 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
080945-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
441 AM CDT Mon Aug 7 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected across much of the area
today. Some of the stronger thunderstorms could produce locally
heavy rainfall and gusty winds in addition to frequent lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Showers and thunderstorms will be possible each day Tuesday
through Sunday. The environment will continue to be favorable for
locally heavy rainfall during the day on Tuesday. Some of the
stronger thunderstorms may also produce gusty winds in addition to
frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-080945-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
441 AM CDT Mon Aug 7 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

Showers and thunderstorms will be possible today and tonight over
the coastal waters. Some of the stronger thunderstorms could
result in gusty winds, locally higher seas, frequent lightning.
One or two waterspouts may also be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Showers and thunderstorms will be possible during the late night
through the early morning hours each day Tuesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 8, 2:10 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
210 AM CDT TUE AUG 8 2017

TXZ180-201-215-216-080815-
Orange TX-Jefferson TX-Hardin TX-Tyler TX-
210 AM CDT TUE AUG 8 2017

...SIGNIFICANT WEATHER ADVISORY...

At 208 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Votaw to Batson to near Nome to near La
Belle to near Sabine Pass. Movement was northeast at 20 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Lumberton,
Vidor, Bridge City, Kountze, Sour Lake, Nome, Central Gardens, Sabine
Pass, Thicket, Saratoga, Hamshire, Wildwood, Bevil Oaks, China and
Rose City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3049 9454 3085 9462 3091 9460 3054 9441
      3032 9424 3003 9374 2998 9380 2999 9379
      3000 9379 2999 9386 2993 9386 2984 9395
      2968 9385 2968 9401 2976 9419 2994 9444
      3011 9445 3013 9461 3049 9473
TIME...MOT...LOC 0708Z 206DEG 18KT 3046 9472 3023 9460 3000 9442 2983
9416 2968 9384

Rua

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 9:26 PM CDTAreal Flood AdvisoryLCHVermilion109 min
Aug 8, 5:18 AM CDTAreal Flood AdvisoryLCHCalcasieu117 min
Aug 8, 7:20 AM CDTAreal Flood AdvisoryLCHCalcasieu, Jefferson Davis115 min
Aug 8, 2:31 AM CDTRiver Flood WarningLCHHardin, Jefferson6 days
Aug 8, 4:03 AM CDTAreal Flood AdvisoryLCHHardin, Jasper, Jefferson, Orange, Tyler3 hr
Aug 8, 2:56 PM CDTAreal Flood AdvisoryLCHJefferson2 hr
Aug 8, 3:15 PM CDTFlash Flood WatchLCHHardin, Jasper, Tyler16 hr
Aug 8, 5:29 PM CDTAreal Flood AdvisoryLCHJefferson, Orange2 hr

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.